G. W. Peck

From Wikipedia, the free encyclopedia
Jump to: navigation, search
This article is about a pseudonymous attribution. For people named G. W. Peck, see G. W. Peck (disambiguation).

G. W. Peck is a pseudonymous attribution used as the author or co-author of a number of published mathematics academic papers. Peck is sometimes humorously identified with George Wilbur Peck, a former governor of the US state of Wisconsin.[1]

Peck first appeared as the official author of a 1979 paper entitled "Maximum antichains of rectangular arrays".[2] The name "G. W. Peck" is derived from the initials of the actual writers of this paper: Ronald Graham, Douglas West, George B. Purdy, Paul Erdős, Fan Chung, and Daniel Kleitman. Since then, Peck's name has appeared on some sixteen publications,[3] primarily as a pseudonym of Daniel Kleitman.[1]

In reference to "G. W. Peck", Richard P. Stanley defined a Peck poset to be a graded partially ordered set that is rank symmetric, rank unimodal, and strongly Sperner.[4] The posets in the original paper by G. W. Peck are not Peck posets, as they lack the rank symmetric property.

See also[edit]


  1. ^ a b Peck, G. W. (2002), "Kleitman and combinatorics: a celebration", Discrete Mathematics 257 (2–3): 193–224, doi:10.1016/S0012-365X(02)00595-2, MR 1935723 .
  2. ^ Peck, G. W. (1979), "Maximum antichains of rectangular arrays", Journal of Combinatorial Theory, Series A 27 (3): 397–400, doi:10.1016/0097-3165(79)90035-9, MR 0555816 .
  3. ^ Listing of Peck's publications in MathSciNet (subscription required), retrieved 2010-03-11.
  4. ^ Stanley, Richard (1984), "Quotients of Peck posets", Order 1 (1): 29–34, doi:10.1007/BF00396271, MR 0745587 .